Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 9, 2015, 7:42 PM EDT for Watauga County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 7:42 PM EDT (23:42 UTC)
- Expired
- Apr 10, 2015, 1:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
542
WGUS51 KRNK 092342
FFWRNK
NCC189-100545-
/O.NEW.KRNK.FF.W.0001.150409T2342Z-150410T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 145 AM EDT FRIDAY
* AT 741 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA...WHICH HAS ALREADY RECEIVED
HEAVY RAIN EARLIER TODAY. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
REESE...
AND PEORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3630 8190 3631 8188 3634 8185 3636 8180
3634 8177 3634 8173 3627 8179 3626 8187
3625 8190 3626 8189 3628 8190
$$
MBS1 follow-up statement
566
WGUS71 KRNK 100200
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT THU APR 9 2015
NCC189-100209-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-150410T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
1000 PM EDT THU APR 9 2015
...THE FLASH FLOOD WARNING FOR
NORTHWESTERN WATAUGA COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3630 8190 3631 8188 3634 8185 3636 8180
3634 8177 3634 8173 3627 8179 3626 8187
3625 8190 3626 8189 3628 8190
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 4:28 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 4:28 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT THU APR 9 2015 .SYNOPSIS... HIGH PRESSURE BANKED AGAINST THE EASTERN FACE OF THE APPALACHIANS WILL SHIFT EAST...AND A WARM FRONT WILL LIFT THROUGH OUR REGION OVERNIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE APPALACHIAN REGION ON FRIDAY. DRY HIGH PRESSURE WILL MOVE IN OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 400 PM EDT THURSDAY... SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE HUGGING THE EASTERN FACE OF THE APPALACHIANS IS RETREATING THIS AFTERNOON...BUT STILL MAINTAINING ITS INFLUENCE ACROSS THE PIEDMONT. EASTERLY WINDFLOW HAS KEPT LOW CLOUDS BANKED AGAINST THE BLUE RIDGE...ALTHOUGH STRONG HEATING ACROSS NORTH CAROLINA OUTSIDE THE INFLUENCE OF THE HIGH IS CAUSING THESE LOW CLOUDS TO ERODE FROM SOUTHWEST TO NORTHEAST. AS SUCH...PORTIONS OF THE PIEDMONT IN NORTH CAROLINA AND SOUTHSIDE VIRGINIA MAY SEE A 6 TO 8 DEGREE SPIKE IN TEMPERATURES DURING LATE AFTERNOON IF CLOUD COVER EXITS THE AREA. STRONGER HEATING HAS OCCURRED ACROSS THE MOUNTAINS...ALSO OUTSIDE THE INFLUENCE OF HIGH PRESSURE...WHERE RADAR IMAGERY INDICATES A FEW SHOWERS ARE BEGINNING TO FIRE. THROUGH THIS EVENING AND TONIGHT...RAPID UPDATE MODELS HAVE BEEN CONSISTENT THROUGH THE DAY THAT THE SHOWERS DEVELOPING ACROSS THE NORTH CAROLINA HIGHLANDS WILL SHIFT EAST AS AN UPPER LEVEL DISTURBANCE PASSES ACROSS THE REGION. BETTER CHANCE FOR STORMS WILL BE ACROSS THE MOUNTAINS DURING EARLY EVENING WHERE GREATER INSTABILITY WILL BE LOCATED. AS THE ACTIVITY SHIFTS EAST HOWEVER... IT WILL RUN INTO THE MORE STABLE ATMOSPHERE ASSOCIATED WITH HIGH PRESSURE OVER THE AREA...AND WILL BEGIN TO WEAKEN. THE THREAT FOR ANY SEVERE STORMS THIS EVENING REMAINS REMOTE...HOWEVER WOULD NOT BE SURPRISED TO SEE A STRONG THUNDERSTORM OR TWO DURING EARLY EVENING ACROSS THE SOUTHWEST. SHOWER ACTIVITY WILL DIMINISH DURING THE EARLY HOURS OF FRIDAY...BUT CANNOT RULE OUT STRAY SHOWERS THROUGH THE NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE AREA...AND HAVE KEPT LOW CHANCE WORDING IN THE FORECAST. MUGGY CONDITIONS CAN BE EXPECTED THROUGH THE NIGHT...WITH LOWS HOLDING IN THE MID 50S TO LOW 60S. FOR FRIDAY...RAIN CHANCES WILL RAMP UP ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. WITH ABUNDANT ATMOSPHERIC MOISTURE IN PLACE...FELT CONFIDENT IN INTRODUCING HIGH RAIN CHANCES IN THE FORECAST. WITH ABUNDANT CLOUD COVER TO START THE DAY AND RAIN ENTERING EARLY HOWEVER...BELIEVE THAT THUNDERSTORM ACTIVITY WILL BE MORE ON THE SCATTERED SIDE ACROSS THE MOUNTAINS. BETTER INSTABILITY WILL BE FOUND ACROSS THE PIEDMONT...ESPECIALLY EAST OF A DANVILLE TO LYNCHBURG LINE...AND WITH GREATER HEATING TAKING PLACE IN THE EAST...BELIEVE THAT ANY CHANCES FOR STRONG THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS THE SOUTHSIDE. AT ANY RATE...THE COLD FRONT WILL PASS EAST DURING THE AFTERNOON AND IS EXPECTED TO PASS OUTSIDE OF OUR AREA DURING EARLY EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING A DRY NORTHWESTERLY WIND SHIFT...WITH RAPIDLY CLEARING CONDITIONS HEADING INTO THE EVENING. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 210 PM EDT THURSDAY... COLD FRONT SHOULD BE PUNCHING EAST THROUGH THE PIEDMONT FRIDAY EVENING BRINGING ANY LINGERING BACK EDGE SHOWERS AND STORMS TO AN END WELL BEFORE MIDNIGHT. FORECAST SOUNDINGS ALSO SHOW ADVECTION OF VERY DRY AIR ESPCLY ALOFT IN BEHIND THE BOUNDARY WITH ABRUPT CLEARING OF LOW LEVEL MOISTURE LIKELY DURING THE EVENING. THUS LEFT IN SOME CHANCE POPS MAINLY ALONG/EAST OF HIGHWAY 29 DURING THE EARLY EVENING BEFORE CLEARING THINGS OUT WITH ONLY SOME LEFTOVER HIGH CLOUDS AROUND. LARGE AREA OF HIGH PRESSURE BEHIND THE FRONT BUILDS IN FROM THE WEST SATURDAY BEFORE MOVING OVERHEAD SUNDAY MORNING...AND THEN OFFSHORE LATE IN THE DAY. THIS SHOULD BRING MOSTLY SUNNY SKIES AND A CLEAR OVERNIGHT FOR THE WEEKEND UNDER MUCH LESS HUMIDITY. HOWEVER IT WILL BE BLUSTERY BETWEEN THE BUILDING HIGH AND LOW PRESSURE TO THE NE SATURDAY BEFORE WINDS GO CALM SATURDAY NIGHT MAKING FOR GOOD RADIATIONAL COOLING CONDITIONS INTO DAWN SUNDAY MORNING. EXPECTING HIGHS TO BARELY TOP 60 IN THE MOUNTAINS SATURDAY UNDER A GUSTY NW WIND WITH READINGS CLIMBING TO AROUND 70 PIEDMONT GIVEN SOME AID VIA DOWNSLOPE FLOW. LOWS LIKELY DROPPING INTO THE 30S WEST AND 40- 45 EAST BY SUNDAY MORNING BUT THINKING MOST TO STAY ABOVE FREEZING GIVEN LACK OF VERY DRY AIR. HIGHS TO REBOUND A BIT SUNDAY UNDER WEAK WARM ADVECTION ALOFT BUT STILL MOSTLY 60S WITH THE SURFACE RIDGE SLOW TO MOVE EAST UNTIL LATE KEEPING MIXING RATHER LIGHT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT THURSDAY... OVERALL PATTERN WILL AGAIN BE CHARACTERIZED BY MEAN 5H TROFFINESS ACROSS THE EASTERN ROCKIES AS THE UPPER LOW ACROSS THE SW OPENS UP AND RATHER FLAT FLOW DEVELOPS ACROSS THE EAST BENEATH PASSING WAVES WELL TO THE NORTH. THIS SHOULD LEAD TO A VERY MOIST OVERRUNNING TYPE SW FLOW BY MIDWEEK AS HIGH PRESSURE SHIFTS OFFSHORE AND A STRONGER COLD FRONT EMERGES INTO THE PLAINS BY DAY7. APPEARS DRIEST PERIODS WILL BE SUNDAY NIGHT INTO MONDAY AHEAD OF ANOTHER WEAK COLD FRONT THAT WILL DIPPING INTO THE REGION BY MONDAY NIGHT AND TO THE SOUTH BY WEDNESDAY. HOWEVER WEAK IMPULSES EJECTING SE ALONG THE BOUNDARY LIKELY TO PRODUCE SOME SHOWER COVERAGE AS EARLY AS MONDAY AFTERNOON/NIGHT BEFORE THE LARGER SWATH OF DEEPER MOISTURE STARTS TO RETURN NE LATER TUESDAY WHEN WILL HAVE HIGHER CHANCE POPS. WEAK WEDGE LOOKS TO DEVELOP WEDNESDAY AND THEN ERODE DURING THURSDAY AS THE RESIDUAL BACKDOOR FRONT STARTS TO LIFT BACK NE AS WARM FRONT AHEAD OF THE STRONGER COLD FRONT TO THE WEST. THIS LIKELY THE PERIOD OF BETTER RAIN CHANCES ESPCLY BY THURSDAY WITH DEEPER PWATS ARRIVING...AND PERHAPS MORE INSTABILITY WITH THE WARM FRONT AROUND SO MAINLY HIGH CHANCE POPS WEDNESDAY INTO THURSDAY. AFTER A COOL START WITH LOWS MOSTLY IN THE 40S EARLY MONDAY...EXPECT MAINLY UNIFORM TEMPS WITH HIGHS IN THE UPPER 60S TO MID 70S FOR MUCH OF THE WEEK PENDING DEGREE OF INSOLATION EACH DAY AND LOWS IN THE 50S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 215 PM EDT THURSDAY... SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE REMAINS WEDGED AGAINST THE EASTERN FACE OF THE APPALACHIANS THIS AFTERNOON... WITH IFR STRATUS IN PLACE EAST OF THE BLUE RIDGE WITHIN THE EASTERLY FLOW. WEDGE LOSES INFLUENCE OVER THE MOUNTAINS...WHERE SOUTHWESTERLY WINDFLOW IS IN PLACE...AND SCATTERED CU IS BEING OBSERVED WITH VFR BASES. WHILE HEATING ALONG THE PERIPHERY OF THE STRATUS FIELD IS CAUSING THE STRATUS TO SLOWLY ERODE FROM WEST TO EAST...EXPECT KROA/KDAN/ KLYH TO REMAIN SOCKED IN IFR THROUGH THE REMAINDER OF THE DAY. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP IN THE MORE UNSTABLE AIR IN CENTRAL NORTH CAROLINA...AND PUSH NORTHEAST INTO THE FORECAST AREA DURING THE EVENING. LOOKING AT THE POSSIBILITY OF SPOTTY THUNDERSTORMS IN THE VICINITY OF KBLF/KLWB/KBCB THIS EVENING WHERE STRONGER AFTERNOON HEATING HAS TAKEN PLACE... HOWEVER ACTIVITY SHOULD WEAKEN AS IT PASSES FURTHER EAST WHERE THE WEDGE IS STRONGER. A WARM FRONT WILL LIFT THROUGH THE AREA OVERNIGHT...RESULTING IN A GRADUAL SOUTHWESTERLY WIND SHIFT ACROSS THE PIEDMONT BY DAWN. AS SUCH...EXPECT IFR CONDITIONS TO REMAIN IN PLACE FOR KROA/KDAN/KLYH THROUGH SUNRISE...WITH SOUTHWESTERLY FLOW AND DAYTIME HEATING HELPING TO LIFT THE LOW CLOUDS AFTER SUNRISE. RAIN CHANCES WILL INCREASE ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. EXPECT A SOLID LINE OF SHOWERS... WITH EMBEDDED THUNDERSTORMS...TO PASS ACROSS THE AREA DURING THE AFTERNOON. GREATEST INSTABILITY/BETTER CHANCES FOR STRONG THUNDERSTORMS WILL BE FOUND ACROSS THE PIEDMONT...GENERALLY ALONG AND EAST OF A KDAN TO KLYH LINE. WITH SOLID RAINFALL WILL COME IFR/LOW MVFR CONDITIONS. COLD FRONT WILL EXIT THE AREA TO THE EAST DURING LATE EARLY EVENING...WITH IMPROVING CONDITIONS AS WINDS SHIFT NORTHWESTERLY WITH THE ARRIVAL OF HIGH PRESSURE. EXTENDED AVIATION DISCUSSION... PROLONGED PERIOD OF WIDESPREAD VFR THEN RETURNS FRIDAY NIGHT INTO SUNDAY UNDER HIGH PRESSURE BEHIND THE FRONT. SOME RETURN MOISTURE AND SHOWERS WITH ASSOCIATED MVFR COULD RETURN BY MONDAY BUT BETTER CHANCES BY TUESDAY WITH WARM FRONT APPROACHING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...JH LONG TERM...JH AVIATION...NF/SK
Hazardous weather outlook, Apr 9, 3:22 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 322 PM EDT THU APR 9 2015 VAZ010>014-016>020-022>024-032>035-101930- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ043>047-058-059-101930- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-015-WVZ042>044-507-508-101930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG THUNDERSTORMS COULD OCCUR THROUGH EARLY FRIDAY AFTERNOON AS A COLD FRONT PASSES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-101930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG STORMS WILL BE POSSIBLE INTO EARLY THIS EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE AS WELL. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 9, 6:47 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL BUCK SHOALS 36.10N 80.83W
04/09/2015 E0.75 INCH YADKIN NC PUBLIC
&&
RABLocal storm report, Apr 9, 6:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL WYTHEVILLE 36.95N 81.08W
04/09/2015 E0.25 INCH WYTHE VA CO-OP OBSERVER
&&
RABLocal storm report, Apr 9, 6:58 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL WYTHEVILLE 36.95N 81.08W
04/09/2015 E0.75 INCH WYTHE VA 911 CALL CENTER
&&
JDRSpecial weather statement, Apr 9, 7:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU APR 9 2015
VAZ010>013-100015-
WYTHE VA-PULASKI VA-BLAND VA-GILES VA-
711 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHWESTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHEASTERN BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTH CENTRAL GILES COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 815 PM EDT
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR DUBLIN TO
NEAR WYTHEVILLE...MOVING TO THE NORTHEAST AT 45 MPH.
* THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS UP TO 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...
WYTHEVILLE...
DUBLIN...
MAX MEADOWS...
AND GUNTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INSIDE A STURDY STRUCTURE IF THREATENING WEATHER
APPROACHES..
&&
LAT...LON 3708 8064 3723 8082 3701 8126 3692 8121
3684 8108
TIME...MOT...LOC 2306Z 232DEG 41KT 3711 8076 3699 8108
MBSLocal storm report, Apr 9, 7:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 6 SSW EAST BEND 36.14N 80.56W
04/09/2015 YADKIN NC FIRE DEPT/RESCUE
TREES AND POWER LINE DOWN ON FALCON RD.
&&
JDRLocal storm report, Apr 9, 7:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 5 NNE SUGAR GROVE 36.33N 81.74W
04/09/2015 E1.00 INCH WATAUGA NC 911 CALL CENTER
QUARTER SIZE HAIL IN ZIONVILLE. TIME FROM RADAR AND
SPOTTER REPORT.
0718 PM HAIL TROUT 36.40N 81.62W
04/09/2015 E0.88 INCH ASHE NC PUBLIC
DIME TO NICKEL HAIL COVERED THE GROUND IN ABOUT 5 MINUTES
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:36 AM EDT | Special Weather Statement | RNK | Caswell | 39 min |
| Apr 9, 4:21 PM EDT | Special Weather Statement | RNK | Watauga | 24 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RNK | Ashe | 35 min |
| Apr 9, 4:48 PM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 9, 4:49 PM EDT | Special Weather Statement | RNK | Wilkes | 41 min |
| Apr 9, 5:56 PM EDT | Special Weather Statement | RNK | Yadkin | 49 min |
| Apr 9, 6:17 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 43 min |
| Apr 9, 7:01 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 44 min |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.